Florida, 2003Hail in Florida, May 2, 2003
May 2, 2003 · NWS MOB · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 2, 9:05 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, May 2, 9:05 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1005 PM CDT FRI MAY 2 2003
WILL UPDATE TO REMOVE THE WATCH AND MAKE DOWNWARD ADJUSTMENT TO
POPS. UPDATE OUT SOON.
29/EVERSOLE
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, May 2, 5:30 AM CST, 16 hours 40 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT FRI MAY 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
A WEAK FRONT WILL CROSS THE AREA TODAY...BRINGING SCATTERED
THUNDERSTORMS TO THE AREA. A FEW STORMS MAY BECOME STRONG...WITH
SMALL HAIL POSSIBLE...BUT ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Special weather statement, May 2, 9:34 PM CST, 36 minutes before
ALZ051>064-FLZ001>006-030400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1034 PM CDT FRI MAY 2 2003
THE TORNADO WATCH THAT WAS IN EFFECT FOR THE FOLLOWING COUNTIES
HAS BEEN ALLOWED TO EXPIRE...
IN SOUTH ALABAMA...
CHOCTAW...WASHINGTON...MOBILE...BALDWIN...CLARKE...WILCOX...
MONROE...CONECUH...ESCAMBIA...BUTLER...CRENSHAW...AND
COVINGTON
IN THE WESTERN FLORIDA PANHANDLE...
ESCAMBIA...SANTA ROSA...AND OKALOOSA.Hail, Escambia
- When
- May 2, 10:10 PM CST to 10:15 PM CST
- Where
- Escambia County, Walnut Hill
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.883, -87.500
For the fourth time in a six hour time period, the Walnut Hill community experienced large hail as a result of severe thunderstorms.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 2, 20039 injured · $2.8 million · 2.75 in hail · 145 events
- Hail and Damaging Wind in North Carolina, May 2, 2003$2.0 million · 1 in hail · 2 events
- Hail in Alabama, May 2, 2003$1.4 million · 2.5 in hail · 1 event
- Tornado and Hail in South Carolina, May 2, 20031 injured · $250,000 · F1 · 2 events
- Hail and Damaging Wind in North Carolina, May 2, 2003$1.0 million · 1 in hail · 2 events
- Hail in Alabama, May 2, 2003$1.0 million · 2.75 in hail · 1 event
- Damaging Wind in Alabama, May 2, 2003$800,000 · 70 kt wind · 1 event
- Hail and Damaging Wind in Alabama, May 2, 2003$255,000 · 1.75 in hail · 2 events
- Damaging Wind in North Carolina, May 2, 2003$250,000 · 70 kt wind · 1 event
- Hail in Alabama, May 2, 2003$250,000 · 1.75 in hail · 1 event
- Hail in Alabama, May 2, 2003$250,000 · 4.5 in hail · 1 event
- Damaging Wind in North Carolina, May 2, 20032 injured · $100,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356527.